Alert archive / Oklahoma / Freeze Warnings in 2013

Freeze Warning 9, NWS Tulsa, OK

May 2, 20138 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at May 2, 2013, 4:03 PM CDT for 8 counties in Oklahoma. It took effect at May 3, 2013, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2013, 4:03 PM CDT (21:03 UTC)
In effect from
May 3, 2013, 1:00 AM CDT
Expired
May 3, 2013, 7:02 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WWUS74 KTSA 022103
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU MAY 2 2013

OKZ054>056-059>061-064>066-030515-
/O.UPG.KTSA.FZ.A.0001.130503T0600Z-130503T1500Z/
/O.NEW.KTSA.FZ.W.0009.130503T0600Z-130503T1500Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-
403 PM CDT THU MAY 2 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...WASHINGTON...PAWNEE...NOWATA...CREEK...OKFUSKEE...
   OKMULGEE...TULSA...ROGERS AND OSAGE. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * PARTIALLY CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO
   DROP TO NEAR OR SLIGHTLY BELOW FREEZING...ESPECIALLY IN AREAS
   WEST OF U.S. HIGHWAY 75 INCLUDING PARTS OF THE TULSA
   METROPOLITAN AREA. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION
   WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO
   PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
   COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ001-002-010-011-030515-
/O.CON.KTSA.FZ.A.0001.130503T0600Z-130503T1500Z/
/O.CON.KTSA.FZ.A.0002.130504T0600Z-130504T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
403 PM CDT THU MAY 2 2013

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT FRIDAY THROUGH
FRIDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH IS IN EFFECT AND A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * TEMPERATURES ACROSS NORTHWEST ARKANSAS MAY FALL TO NEAR
   FREEZING LATE TONIGHT AND EARLY FRIDAY MORNING. 

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ057-058-062-063-067>069-030515-
/O.CON.KTSA.FZ.A.0001.130503T0600Z-130503T1500Z/
CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
403 PM CDT THU MAY 2 2013

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT FRIDAY THROUGH
FRIDAY MORNING...

A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...DELAWARE...CHEROKEE...ADAIR...CRAIG...
   WAGONER AND MAYES. 

HAZARDOUS WEATHER...
 * TEMPERATURES ACROSS NORTHEAST OKLAHOMA MAY FALL TO NEAR
   FREEZING LATE TONIGHT AND EARLY FRIDAY MORNING. MOST AREAS TO
   THE EAST OF U.S. HIGHWAY 75 WILL LIKELY STAY JUST ABOVE 32
   DEGREES HOWEVER.

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
3 follow-up statements
384 
WWUS74 KTSA 030841
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
341 AM CDT FRI MAY 3 2013

OKZ054>056-059>061-064>066-031500-
/O.CON.KTSA.FZ.W.0009.000000T0000Z-130503T1500Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-
341 AM CDT FRI MAY 3 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...WASHINGTON...PAWNEE...NOWATA...CREEK...OKFUSKEE...
   OKMULGEE...TULSA...ROGERS AND OSAGE. 

HAZARDOUS WEATHER...
 * CLEARING SKIES IN THE WAKE OF A DEPARTING UPPER SYSTEM WILL
   ALLOW FOR RADIATIONAL COOLING OF AN ALREADY UNSEASONABLY COLD
   AIRMASS IN PACE ACROSS THE AREA. THIS WILL LIKELY PRODUCE
   SEVERAL HOURS OF BELOW FREEZING TEMPERATURES. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ001-002-010-011-031645-
/O.CON.KTSA.FZ.A.0001.000000T0000Z-130503T1500Z/
/O.CON.KTSA.FZ.A.0002.130504T0600Z-130504T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
341 AM CDT FRI MAY 3 2013

...FREEZE WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * AN UNSEASONABLY COLD CANADIAN AIRMASS REMAINS IN PLACE ACROSS
   THE AREA. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
   FREEZING ACROSS MUCH OF THE REGION THIS MORNING.

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ057-058-062-063-067>069-031500-
/O.CON.KTSA.FZ.A.0001.000000T0000Z-130503T1500Z/
CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
341 AM CDT FRI MAY 3 2013

...FREEZE WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...DELAWARE...CHEROKEE...ADAIR...CRAIG...
   WAGONER AND MAYES. 

HAZARDOUS WEATHER...
 * AN UNSEASONABLY COLD CANADIAN AIRMASS REMAINS IN PLACE ACROSS
   THE AREA. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
   FREEZING ACROSS MUCH OF THE REGION THIS MORNING.

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
674 
WWUS74 KTSA 031106
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
606 AM CDT FRI MAY 3 2013

ARZ001-002-010-011-032100-
/O.CAN.KTSA.FZ.A.0001.000000T0000Z-130503T1500Z/
/O.CON.KTSA.FZ.A.0002.130504T0600Z-130504T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
606 AM CDT FRI MAY 3 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...
...FREEZE WATCH IS CANCELLED...

A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON.

HAZARDOUS WEATHER...
 * DESPITE ACCUMULATING SNOW IN PARTS OF NORTHWEST
   ARKANSAS...TEMPERATURES HAVE REMAINED ABOVE FREEZING THIS
   MORNING...AND THEREFORE...THE FREEZE WATCH HAS BEEN CANCELLED
   THROUGH MID MORNING TODAY. FREEZING TEMPERATURES WILL AGAIN BE
   POSSIBLE TONIGHT AND EARLY TOMORROW MORNING SO A FREEZE WATCH
   REMAINS IN EFFECT FOR THAT TIME FRAME.

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION TONIGHT.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ057-058-062-063-067>069-031215-
/O.CAN.KTSA.FZ.A.0001.000000T0000Z-130503T1500Z/
CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
606 AM CDT FRI MAY 3 2013

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE 
WATCH...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...DELAWARE...OTTAWA...CHEROKEE...CRAIG...WAGONER...
   MAYES AND ADAIR. 

 * A WIDESPREAD FREEZE IS NO LONGER EXPECTED THROUGH MID MORNING
   TODAY.

&&

$$

OKZ054>056-059>061-064>066-031500-
/O.CON.KTSA.FZ.W.0009.000000T0000Z-130503T1500Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-
606 AM CDT FRI MAY 3 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...NOWATA...CREEK...
   OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * NEAR FREEZING TEMPERATURES WILL REMAIN POSSIBLE THROUGH MID
   MORNING TODAY ACROSS PARTS OF NORTHEAST OKLAHOMA ALONG AND WEST
   OF A LINE FROM NOWATA TO OKMULGEE.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
471 
WWUS74 KTSA 031202
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT FRI MAY 3 2013

OKZ054>056-059>061-064>066-031315-
/O.CAN.KTSA.FZ.W.0009.000000T0000Z-130503T1500Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-
702 AM CDT FRI MAY 3 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE 
WARNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...NOWATA...PAWNEE...
   OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

 * FREEZING TEMPERATURES NO LONGER APPEAR LIKELY THIS
   MORNING...ALTHOUGH TEMPERATURES WILL REMAIN IN THE MID 30S FOR
   THE NEXT COUPLE OF HOURS.

&&

$$

ARZ001-002-010-011-032015-
/O.CON.KTSA.FZ.A.0002.130504T0600Z-130504T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
702 AM CDT FRI MAY 3 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

A FREEZE WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT AND EARLY
   TOMORROW MORNING ACROSS FAR NORTHWEST ARKANSAS.

IMPACTS...
 * THESE CONDITIONS COULD KILL PLANTS AND AND OTHER TENDER 
   VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at May 2, 3:49 PM CDT, 14 minutes earlier.

Area forecast discussion, May 2, 3:49 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT THU MAY 2 2013

.DISCUSSION...
IT IS OFFICIAL...SNOWFLAKES HAVE BEEN OBSERVED AT WFO TULSA THIS
AFTERNOON...THE LATEST TRACE OF SNOW ON RECORD! SOME OTHER REPORTS
OF SLEET OR SNOW AROUND THE AREA AS WELL MAINLY WITHIN HEAVIER
BANDS OF PRECIP. SNOW ALSO REPORTED IN LAST HOUR IN SE KANSAS
WITH SECOND BAND OF PRECIP MOVING THROUGH.

DEEPENING UPPER LOW WILL CONTINUE TO COOL TEMPERATURES ALOFT
THROUGH THE EVENING AS MORE FOCUSED AREA OF PRECIP SHIFTS TO THE
EAST FOR TONIGHT. STILL NO GUARANTEE THAT THE COLUMN WILL COOL
ENOUGH AT THE VERY LOWEST LEVELS FOR A TRANSITION TO ALL SNOW BUT
DO THINK MORE SIGNIFICANT BANDS OF PRECIP STAND A CHANCE TO
PRODUCE SOME ACCUMULATING SNOW. MOST RECENT MODEL TRENDS HAVE
TARGETED EXTREME NE OKLAHOMA AND NW ARKANSAS CONSISTENTLY WITH
ACCUMULATING SNOW AND WHILE THE AMOUNTS ARE LIKELY MUCH TOO
HIGH...WE ARE CONCERNED ENOUGH ABOUT AT LEAST LOCAL ACCUMULATIONS
OF AN INCH OR SO ON GRASSY SURFACES ESPECIALLY IN SOME OF THE
ELEVATED TERRAIN OF FAR NW ARKANSAS. EVEN THOUGH TRAVEL IMPACTS
ARE NOT LIKELY AS SFC TEMPS STAY JUST ABOVE FREEZING...EVEN MODEST
ACCUMULATIONS ON TREES AT THIS TIME OF YEAR CAN BE DAMAGING. THUS
WILL GO WITH WINTER WEATHER ADVISORY FOR EXTREME NE OKLAHOMA AND
MUCH OF NW ARKANSAS...KNOWING FULL WELL THAT YES...IT IS MAY.

ALREADY SOME CLEARING SKIES ACROSS WESTERN OK AND WHILE THE LOW
EVENTUALLY CUTS OFF AND PUTS THE BRAKES ON THAT...FELL ENOUGH
CLEARING FROM TULSA WEST TONIGHT TO ALLOW TEMPS TO DROP TO 32 OR A
LITTLE BELOW. THUS WILL UPGRADE TO FREEZE WARNING...INCLUDING
TULSA METRO. THAT WOULD BREAK A RECORD FOR LATEST FREEZE AT TUL BY
ONE DAY...PREVIOUS MAY 2 1909. TEMPS WILL BE CLOSE TO FREEZING IN
AREAS FARTHER EAST BUT CONFIDENCE IS STILL NOT HIGH ENOUGH TO
UPGRADE AT THIS TIME...HOPEFULLY EVENING SHIFT WILL BE ABLE TO GET
A BETTER HANDLE ON IT.

UPPER LOW WILL BE SLOW TO LEAVE US BEHIND KEEPING A VERY COOL AND
WET REGIME IN PLACE THROUGH AT LEAST PART OF SATURDAY. AS THE LOW
WRAPS UP IT WILL TAP BETTER MOISTURE TO THE EAST ASSOCIATED WITH
LOW ON THE GULF COAST...THUS WRAP AROUND PRECIP SHOULD DEVELOP
LATE FRIDAY. WITH UPPER LOW MORE OR LESS OVERHEAD...SNOW POSSIBLE
ONCE AGAIN IN SOME AREAS AFTER DARK. FREEZE WATCH WILL BE LEFT FOR
NW ARKANSAS FRIDAY NIGHT AS WELL.

TREND TOWARD WARMER TEMPS AND DRY WEATHER BEGINS SUNDAY AS CUTOFF
LOW FINALLY MOVES FAR ENOUGH EAST TO LOSE ITS INFLUENCE HERE.
PATTERN UNCERTAIN NEXT WEEK BUT DOES LOOK MORE LIKE SPRING IN ANY
CASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  52  38  55 /  80  20  50  40
FSM   38  49  36  55 /  90  30  50  40
MLC   36  56  40  55 /  50  10  40  40
BVO   32  50  35  54 /  60  30  50  40
FYV   34  43  32  51 / 100  70  60  40
BYV   34  40  32  51 / 100  80  60  50
MKO   36  51  38  54 /  80  20  50  40
MIO   35  44  34  53 /  90  70  60  40
F10   34  54  39  54 /  60  10  40  40
HHW   38  57  40  58 /  40  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066.

     FREEZE WATCH FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR OKZ057-OKZ058-
     OKZ062-OKZ063-OKZ067-OKZ068-OKZ069.

     WINTER WEATHER ADVISORY FROM 1 AM FRIDAY TO 1 PM FRIDAY FOR
     OKZ058-OKZ063.

AR...FREEZE WATCH FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

     FREEZE WATCH FROM 1 AM SATURDAY TO 9 AM SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

     WINTER WEATHER ADVISORY FROM 1 AM FRIDAY TO 1 PM FRIDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...23
LONG TERM....14
Hazardous weather outlook, May 2, 1:12 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT THU MAY 2 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
112 PM CDT THU MAY 2 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
NORTH WINDS WILL CONTINUE TO GUST TO 30 TO 35 MILES AN HOUR THIS
AFTERNOON AS UNSEASONABLY COLD AIR CONTINUES TO OVERSPREAD THE
AREA. RAIN WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING AS
WELL...WITH TEMPERATURES ALOFT BECOMING COLD ENOUGH FOR THE RAIN TO
MIX WITH OR CHANGE TO SNOW TONIGHT IN PARTS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. TEMPERATURES JUST ABOVE THE GROUND IN
THESE AREAS ARE ONLY EXPECTED TO FALL INTO THE LOW TO MID 30S.
THESE TEMPERATURES SHOULD PRECLUDE MUCH ACCUMULATION AS WELL AS
MUCH ADVERSE IMPACT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE AREA SO
UNSEASONABLY COLD WEATHER ALONG WITH A WET PERIOD IS EXPECTED.
ANOTHER BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE ACROSS NORTHWEST
ARKANSAS LATE FRIDAY NIGHT WITH LITTLE ACCUMULATION EXPECTED. ONCE
THIS SYSTEM EXITS THE AREA...FAIR WEATHER WILL OCCUR LATE THIS
WEEKEND INTO EARLY NEXT WEEK. ANOTHER SYSTEM WILL BRING A CHANCE
OF THUNDERSTORMS TO THE AREA ON TUESDAY AND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:20 PM CDTSpecial Weather StatementTSAPawnee25 min
May 1, 7:43 PM CDTSpecial Weather StatementTSAOsage32 min
May 1, 7:45 PM CDTSpecial Weather StatementTSAPawnee30 min
May 1, 8:02 PM CDTSevere Thunderstorm WarningTSAOsage28 min
May 2, 3:58 PM CDTWinter Weather AdvisoryTSADelaware, Ottawa17 hr

Nearby

Freeze Warnings in Oklahoma, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.